MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/125 DEG TI CANN TFNA 170MM - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/125 DEG TI CANN TFNA 170MM - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.212S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/ investigation, but has yet to be received.Reporter is synthes sales consultant.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/ or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent a revision procedure due to a broken proximal end part of the trochanteric femoral nail advanced (tfna) nail.It was stated that the reported nail had been implanted approximately 2 years ago.During the procedure the reported nail was removed and the patient was revised to a total hip arthroplasty (tha).The procedure was successfully completed with unspecified number of minutes of surgical delay.Patient status was unknown.Concomitant device reported: unknown tfna helical blade (part # unknown, lot # unknown, quantity 1), unknown tfna end cap, part # unknown, lot # unknown, quantity unknown), unknown locking screw (part # unknown, lot # unknown, quantity unknown).This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10: additional narrative: d10: device received.H3, h6: investigation summary: flow: damage.Visual inspection: the 12 mm/125 deg ti cannulated tfna 170 mm ¿ sterile (part # 04.037.212s, lot # h795684, mfg #) was received at us cq with the nail broken at the proximal hole.A drill mark was noted to the device.There were scratches and nicks on the device likely due to the implantation and explantation.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was completed.Document/specification review: dhr review showed no relevant ncr¿s were generated during production.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Pie-1445926; pia-1451581 was launched previous to this complaint to investigate tfna nail breakage and associated drill marks/damage at the head element hole/blade aperture.Please see pie-1445926 for further information.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: manufacturing location: monument, manufacturing date: dec 13, 2018, expiration date: nov 30, 2028, part number: 04.037.212s, 12mm/125 deg ti cann tfna 170mm - sterile, lot number: h795684 (sterile), lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, in-process/inspect dimensional/final ns071302 rev d met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection ns067861 rev b met all inspection acceptance criteria.Packaging label log (pll) lppf rev d, lmd rev a was reviewed and determined to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.Scn 15813 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.2, lock prong, 125 degree, tfna, bp55.Lot number: 1l48297 quantity (b)(4) / 2l10251 quantity (b)(4).Lot quantity: (b)(4).Work order travelers met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended, bp55.Lot number: h681021.Lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns062851 rev b met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley dated 02-oct-2018 were reviewed and determined to be conforming.Part number: 04.037.912.3, tfna lock drive, bp58.Lot number: h792418.Lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, ns062925 rev e met all inspection acceptance criteria.Part number: 21127, timoagri16.00, bp80, lot number: h783300, lot quantity: (b)(4).Certificate of analysis supplied by (b)(4).Dated 07-nov-2018 was reviewed and determined to be conforming.Lot summary report dated 13-nov-2018 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.,manufacturing location: monument, manufacturing date: dec 13, 2018, expiration date: nov 30, 2028, part number: 04.037.212s, 12mm/125 deg ti cann tfna 170mm - sterile, lot number: h795684 (sterile), lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, in-process/inspect dimensional/final ns071302 rev d met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection ns067861 rev b met all inspection acceptance criteria.Packaging label log (pll) lppf rev d, lmd rev a was reviewed and determined to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.Scn 15813 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.2, lock prong, 125 degree, tfna, bp55, lot number: 1l48297 quantity 2 / 2l10251 quantity (b)(4), lot quantity: (b)(4).Work order travelers met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended, bp55, lot number: h681021, lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns062851 rev b met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley dated 02-oct-2018 were reviewed and determined to be conforming.Part number: 04.037.912.3, tfna lock drive, bp58, lot number: h792418, lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, ns062925 rev e met all inspection acceptance criteria.Part number: 21127, timoagri16.00, bp80, lot number: h783300, lot quantity: (b)(4).Certificate of analysis supplied by metalwerks inc.Dated nov 07, 2018 was reviewed and determined to be conforming.Lot summary report dated nov 13, 2018 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Device history review : feb 05, 2020: dhr reviewed.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The complaint device was not received for investigation.The images were reviewed, and the complaint condition could be confirmed.After reviewing the images of the tfna nail, it can be seen that the nail was broken.However, the device was not returned, so a dimensional inspection and a functional test were not able to be performed.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot manufacturing location: monument manufacturing date: 13-dec-2018.Expiration date: 30-nov-2028.Part number: 04.037.212s, 12mm/125 deg ti cann tfna 170mm - sterile.Lot number: h795684 (sterile).This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.2, lock prong, 125 degree, tfna, bp55.Lot number: 1l48297 quantity 2 / 2l10251 quantity 4.Part number: 04.037.912.4, wave spring, shim ended, bp55.Lot number: h681021.Part number: 04.037.912.3, tfna lock drive, bp58.Lot number: h792418.Part number: 21127, timoagri16.00, bp80.Lot number: h783300.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated ed: it was reported on an unknown date, the patient underwent a revision procedure due to a broken trochanteric femoral nail advanced (tfna) nail.It was stated that the reported nail had been implanted for two (2) years.It is unknown if there was a surgical delay.Patient status and surgical outcome were unknown.Concomitant device reported: unknown tfna screw (part # 04.038.195, lot # h745242, quantity 1), unknown tfna end cap, part # unknown, lot # unknown, quantity unknown), unknown screw (part # unknown, lot # unknown, quantity 1).This complaint involves one (1 ) device.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5: updated event description.H3, h6: investigation summary.Flow: damage.Visual inspection: the 12 mm/125 deg ti cannulated tfna 170 mm ¿ sterile (part # 04.037.212s, lot # h795684, mfg #) was received at us cq with the nail broken at the proximal hole.A drill mark was noted to the device.There were scratches and nicks on the device consistent with the explanation.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was completed, the outer diameter of the proximal shaft.Document/specification review: dhr review showed no relevant ncr¿s were generated during production.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Pie-1445926; pia-1451581 was launched previous to this complaint to investigate tfna nail breakage and associated drill marks/damage at the head element hole/blade aperture.Please see pie-1445926 for further information.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary background: it was reported on an unknown date, the patient underwent a revision procedure due to a broken trochanteric femoral nail advanced (tfna) nail.It was stated that the reported nail had been implanted for two (2) years.It is unknown if there was a surgical delay.Patient status and surgical outcome were unknown.Concomitant device reported: unknown tfna helical blade (part # unknown, lot # unknown, quantity 1), unknown tfna end cap, part # unknown, lot # unknown, quantity unknown), unknown locking screw (part # unknown, lot # unknown, quantity unknown).This complaint involves one (1 ) device.Customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the images provided in the attachment "(b)(4) intake email received from j&j employee 29jan2020".The images were reviewed, and the complaint condition could be confirmed.After reviewing the images of the tfna nail, it can be seen that the nail was broken.However, the device was not returned, so a dimensional inspection and a functional test were not able to be performed.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H3, h4, h6: a review of the device history record.Device history lot manufacturing location: monument, manufacturing date: 13-dec-2018, expiration date: 30-nov-2028, part number: 04.037.212s, 12mm/125 deg ti cann tfna 170mm - sterile, lot number: h795684 (sterile), lot quantity: 6.Work order traveler met all inspection acceptance criteria.Inspection sheet, in-process/inspect dimensional/final ns071302 rev d met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection ns067861 rev b met all inspection acceptance criteria.Packaging label log (pll) lppf rev d, lmd rev a was reviewed and determined to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.(b)(4) supplied by (b)(4) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.2, lock prong, 125 degree, tfna, bp55, lot number: 1l48297 quantity (b)(4) / 2l10251 quantity 4, lot quantity: (b)(4) total ((b)(4)), work order travelers met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended, bp55, lot number: h681021, lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns062851 rev b met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley dated 02-oct-2018 were reviewed and determined to be conforming.Part number: 04.037.912.3, tfna lock drive, bp58, lot number: h792418, lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, ns062925 rev e met all inspection acceptance criteria.Part number: 21127, timoagri16.00, bp80, lot number: h783300, lot quantity: (b)(4).Certificate of analysis supplied by (b)(4) dated 07-nov-2018 was reviewed and determined to be conforming.Lot summary report dated 13-nov-2018 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Device history batch null, device history review 05-feb-2020: dhr reviewed.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/125 DEG TI CANN TFNA 170MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9728639
Report Number2939274-2020-00917
Device Sequence Number2100964
Product Code HSB
UDI-Device Identifier10886982097026
UDI-Public(01)10886982097026
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.212S
Device Catalogue Number04.037.212S
Device Lot NumberH795684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2020
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer02/24/2020
02/24/2020
03/26/2020
05/20/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date02/25/2020
03/20/2020
03/26/2020
05/21/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - END CAPS: TFNA; UNK - END CAPS: TFNA; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;